Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS El Paso, TX

April 28, 2007Hidalgo County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Apr 28, 2007, 11:28 AM MDT for Hidalgo County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2007, 11:28 AM MDT (17:28 UTC)
Expired
Apr 28, 2007, 12:00 PM MDT
In force
32 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hidalgo County, NM

The radar

The Tucson radar (KEMX), 169 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 5.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3683 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 281731
SVREPZ
NMC023-281800-
/O.NEW.KEPZ.SV.W.0003.070428T1728Z-070428T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1128 AM MDT SAT APR 28 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO

* UNTIL NOON MDT

* AT 1118 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR ANIMAS...OR ABOUT 21 MILES SOUTHWEST OF  
LORDSBURG...AND MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED IN 
NEAR WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3184 10874 3200 10855 3246 10904 3215 10917

$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:14 AM MDT, 8 hours 14 minutes earlier.

Area forecast discussion, Apr 28, 3:14 AM MDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 AM MDT SAT APR 28 2007

.SYNOPSIS...
EASTERLY WINDS WILL TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO
AND WESTERN TEXAS WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM
THE WEST. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECASTED TODAY THROUGH SUNDAY. WESTERLY WINDS WILL BRING DRIER
WEATHER MONDAY AND TUESDAY BEFORE ANOTHER LOW PRESSURE SYSTEM
CAUSES A FEW THUNDERSTORMS ON WEDNESDAY.

&&

.DISCUSSION...
LATEST DATA SHOWING STORMY WEATHER SCENARIO STILL ON TRACK FOR
THIS WEEKEND. SURFACE HIGH IS PUSHING INTO SOUTHERN PLAINS THIS
MORNING INDUCING A LOW LEVEL EAST TO SOUTHEAST FLOW WITH ATTENDANT
BOUNDARY LAYER MOISTURE ADVECTION OCCURRING THROUGH THIS
AFTERNOON. SURFACE DEWPOINTS WILL THEREFORE INCREASE INTO THE 40S
AND EVEN LOW 50S ACROSS THE LOWLANDS BY LATE THIS AFTERNOON WITH
PRECIPITABLE WATER AMOUNTS NEAR AN INCH. IN ADDITION THE INCREASE IN
MOISTURE WILL DESTABILIZE AIR MASS WITH CAPES FROM 1000 TO 1500
J/KG BY LATE AFTERNOON.

MEANWHILE UPPER LOW IS LOCATED OVER CENTRAL BAJA EARLY THIS
MORNING AND SYSTEM IS FORECASTED TO MOVE SLOWLY TO THE EAST
NORTHEAST TODAY INTO NORTHWESTERN MEXICO. AS SYSTEM APPROACHES
DYNAMIC FORCING WILL INCREASE OVER THE CWA AS REGION WILL BE IN
LEFT FRONT QUAD OF ASSOCIATED 80 KT JET STREAK TOWARD EVENING. IN
ADDITION MODELS SUGGEST WEAK SHORT WAVES EJECTING OR ROTATING
AHEAD OF SYSTEM THROUGH SOUTHERN NEW MEXICO AND FAR WEST TEXAS.
THUS CONVECTION SHOULD INCREASE LATE THIS AFTERNOON AND ESPECIALLY
THIS EVENING. WET BULB ZERO LEVELS SHOULD BE BELOW 8000 FT AGL SO
A FEW STORMS AT LEAST SHOULD PRODUCE HAIL. HOWEVER STILL SOME
QUESTION OF STORM ROTATION AS WRF FORECASTING LITTLE SPEED SHEAR
WITH HEIGHT MOST OF THE CWA WHILE GFS DOES SHOW STRONGER FLOW
ALOFT LATE THIS AFTERNOON AND OVERNIGHT. WRF ACTUALLY SUGGESTS
POTENTIAL FOR BACK BUILDING STORMS AS LOW LEVEL WIND SPEEDS
ACTUALLY GREATER THAN SPEEDS AT MID LEVELS THIS AFTERNOON AND
TONIGHT. SUBSEQUENT SHIFTS MUST THEREFORE STAY ALERT FOR EITHER
SEVERE AND/OR HEAVY RAIN PRODUCING CONVECTION.

UPPER LOW WILL ACCELERATE NORTHEASTWARD SUNDAY AND MOVE ACROSS
THE CWA TOMORROW EVENING. DYNAMIC LIFT VIA DIFFERENTIAL PVA PLUS
COOLING ALOFT AND INSTABILITY SHOULD ALL COMBINE TO SUPPORT STRONG
CONVECTION AGAIN SUNDAY. SYSTEM SHOULD BE EAST OF THE CWA BY EARLY
MONDAY WITH DRIER WEATHER LIKELY MONDAY AND TUESDAY AS UPPER RIDGE
MOVES ACROSS THE ROCKIES. HOWEVER ANOTHER UPPER LOW IN SOUTHERN
BRANCH RACES ACROSS THE CWA WEDNESDAY WITH INCREASING DYNAMIC LIFT
AGAIN SPREADING ACROSS THE AREA GENERATING AT LEAST A FEW SHOWERS
AND THUNDERSTORMS.

&&

.AVIATION...
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR IN
SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SUNDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  57  77  57  86 /  20  50  50  30  10
SIERRA BLANCA TX        77  54  73  54  84 /  30  50  50  40  10
LAS CRUCES              79  53  77  54  86 /  20  50  50  30  10
ALAMOGORDO              78  51  73  51  84 /  20  50  50  50  10
CLOUDCROFT              57  39  51  38  62 /  30  50  60  50  30
TRUTH OR CONSEQUENCES   81  52  73  51  84 /  20  40  40  30  10
SILVER CITY             76  47  69  46  78 /  20  50  50  20  10
DEMING                  84  53  75  53  88 /  20  50  40  20  10
LORDSBURG               86  53  78  53  86 /  20  40  40  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Apr 28, 7:25 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
725 AM MDT SAT APR 28 2007

NMZ022>025-030>032-TXZ055-056-291300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
725 AM MDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ESPECIALLY THIS
AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY PRODUCE LARGE  HAIL OVER
AN INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 70 MPH. ISOLATED
STORMS MAY ALSO PRODUCE HEAVY RAINS WITH RAINFALL AMOUNTS OVER AN
INCH CAUSING LOCALIZED FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY EVENING WITH
ISOLATED STORMS PRODUCING HAIL...STRONG WINDS AND LOCALLY HEAVY
RAINS.

ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BEEN REQUIRED FROM LATE THIS AFTERNOON
THROUGH EARLY SUNDAY EVENING FOR SEVERE OR HEAVY RAIN PRODUCING
THUNDERSTORMS.

ROGASH

In the hours before

Special weather statement, Apr 28, 7:18 AM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
718 AM MDT SAT APR 28 2007

NMZ022>025-030>032-TXZ055-056-282130-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
718 AM MDT SAT APR 28 2007

...STORMY WEATHER POSSIBLE TODAY THROUGH SUNDAY...

EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW
MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES THE REGION FROM THE SOUTHWEST. THIS WEATHER PATTERN
WILL GENERATE SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
BORDERLAND TODAY THROUGH EARLY SUNDAY EVENING.

A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WIND GUSTS
TO 60 MPH AND LOCALLY HEAVY RAINS WITH FLOODING OVER ISOLATED
LOCATIONS. PERSONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS
SHOULD KEEP AN EYE ON THE SKY AND LISTEN TO NOAA WEATHER RADIO OR
LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST WEATHER
INFORMATION. REMEMBER TO TAKE SHELTER WHEN STORMS APPROACH AND
NEVER ATTEMPT TO WALK OR DRIVE ACROSS WATER COVERED ROADS.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 12:01 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Grant, Luna, Sierra29 min
Apr 28, 12:38 PM MDTSevere Thunderstorm WarningEPZSierra37 min
Apr 28, 1:33 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra27 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.